Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 389, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 20, 2011, 4:34 PM CDT for 4 counties in Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 4:34 PM CDT (21:34 UTC)
- Expired
- May 20, 2011, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Crittenden County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 52 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WUUS54 KMEG 202134
SVRMEG
ARC031-035-093-111-202215-
/O.NEW.KMEG.SV.W.0389.110520T2134Z-110520T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 515 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF TYRONZA...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARAWAY...
LEPANTO...MARKED TREE AND TYRONZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3591 9027 3578 9001 3531 9042 3535 9051
3544 9050 3544 9058
TIME...MOT...LOC 2135Z 212DEG 29KT 3544 9045
$$3 follow-up statements
591 WWUS54 KMEG 202143 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 443 PM CDT FRI MAY 20 2011 ARC035-202153- /O.CAN.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/ CRITTENDEN AR- 443 PM CDT FRI MAY 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRITTENDEN COUNTY IS CANCELLED... AT 443 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3591 9027 3578 9001 3544 9030 3544 9058 TIME...MOT...LOC 2143Z 212DEG 29KT 3550 9039 $$ ARC031-093-111-202215- /O.CON.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/ CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR- 443 PM CDT FRI MAY 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN POINSETT...SOUTHWESTERN MISSISSIPPI AND SOUTHEASTERN CRAIGHEAD COUNTIES... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TYRONZA...MOVING NORTHEAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARAWAY... LEPANTO...MARKED TREE...THREE WAY...TYRONZA...VICTORIA...DEGELOW... BUNNEY...STIER...CARMI...WALTERS...WHISP...VAIL AND MILLIGAN RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3591 9027 3578 9001 3544 9030 3544 9058 TIME...MOT...LOC 2143Z 212DEG 29KT 3550 9039 $$
169
WWUS54 KMEG 202206
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT FRI MAY 20 2011
ARC031-111-202216-
/O.CAN.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/
CRAIGHEAD AR-POINSETT AR-
506 PM CDT FRI MAY 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POINSETT AND
SOUTHEASTERN CRAIGHEAD COUNTIES IS CANCELLED...
AT 506 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3578 9001 3546 9028 3573 9029 3589 9029
3591 9027
TIME...MOT...LOC 2206Z 212DEG 29KT 3566 9027
$$
ARC093-202215-
/O.CON.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/
MISSISSIPPI AR-
506 PM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN MISSISSIPPI COUNTY...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BONDSVILLE...OR NEAR LEPANTO...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE WAY...
VICTORIA...CARMI...WALTERS...WHISP...VAIL...MILLIGAN RIDGE...JOLLIFF
STORE...MANDALAY...ETOWAH...LENNIE...BIG LAKE...LITTLE RIVER AND
WHISTLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3578 9001 3546 9028 3573 9029 3589 9029
3591 9027
TIME...MOT...LOC 2206Z 212DEG 29KT 3566 9027
$$202
WWUS54 KMEG 202210
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
510 PM CDT FRI MAY 20 2011
ARC093-202220-
/O.EXP.KMEG.SV.W.0389.000000T0000Z-110520T2215Z/
MISSISSIPPI AR-
510 PM CDT FRI MAY 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MISSISSIPPI
COUNTY WILL EXPIRE AT 515 PM CDT...
AT 510 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3578 9001 3546 9028 3573 9029 3589 9029
3591 9027
TIME...MOT...LOC 2210Z 212DEG 29KT 3569 9025
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:45 PM CDT, 49 minutes earlier.
Area forecast discussion, May 20, 3:45 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT FRI MAY 20 2011 .DISCUSSION...FORECAST FOCUS ON SEVERE POTENTIAL FOR THIS EVENING THROUGH SUNDAY...THEN MORE CHANCES OF THUNDERSTORMS EARLY NEXT WEEK. .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS OVER MUCH OF ARKANSAS CONTINUES TO PUSH EAST SLOWLY...EDGING INTO THE FAR WESTERN CWA AS OF 320 PM. THESE STORMS HAVE BEEN EXHIBITING A WEAKENING TREND AS THEY TREK INTO A LOWER SHEAR ENVIRONMENT AND ONE THAT IS STRONGLY CAPPED AS EVIDENT BY THE LACK OF A CU FIELD ACROSS MUCH OF THE MIDSOUTH. NONETHELESS...THE COMPLEX WILL BE SLOW TO COMPLETELY ERODE AND MAY PRODUCE SOME HEAVY RAINFALL ACROSS EASTERN ARKANSAS THROUGH THE MID EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED TO BE A BIG PROBLEM...BUT THERE COULD BE SOME DAMAGING WIND GUSTS WITH ANY LINE SEGMENTS...PARTICULARLY ACROSS THE MO BOOTHEEL AND NORTHEAST ARKANSAS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OK AND WESTERN AR BEHIND THE CURRENT BATCH. THERE MAY BE A RESPITE FOR A FEW HOURS LATE THIS EVENING OVER THE MIDSOUTH BEFORE THE SECOND ROUND PROPAGATES EASTWARD INTO AN INCREASINGLY FAVORABLE ENVIRONMENT FOR STORMS LATE. MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING THIS ROUND LIMPING INTO THE WESTERN AND CENTRAL AREAS SATURDAY MORNING BEFORE DIMINISHING BY EARLY AFTERNOON AS THE DISTURBANCE RACES TO THE NORTHEAST AWAY FROM THE AREA. A FEW ADDITIONAL STORMS COULD REFIRE DURING THE AFTERNOON IF WE CAN RECOVER SUFFICIENTLY. THE THREAT OF RESIDUAL CLOUD COVER THROUGH THE DAY WILL MAKE FOR A SLIGHTLY COOLER DAY...BUT STILL ABOVE AVERAGE. WEAK FRONT STALLING OVER THE AREA SATURDAY NIGHT COULD ALLOW FOR REDEVELOPMENT LATE AS LLJ STRENGTHENS. ANOTHER WEAK DISTURBANCE WILL PUSH ACROSS THE CENTRAL PLAINS INTO THE MID MS VALLEY SUNDAY. HEIGHT FALLS...ESPECIALLY NORTH OF THE AREA...COUPLED WITH STRONG INSTABILITY AND MODERATE SHEAR AND THAT RESIDUAL BOUNDARY MAY BE ABLE TO FOCUS STORMS LATE SUNDAY MORNING AND AFTERNOON. A FEW SUPERCELLS ARE POSSIBLE...ESPECIALLY NORTH OF I-40...BUT THE MAIN STORM MODE WILL BE MULTICELLS. LARGE HAIL AND DAMAGING WINDS APPEAR POSSIBLE. .LONG TERM...MONDAY THROUGH NEXT FRIDAY. MONDAY THROUGH TUESDAY NIGHT WILL FEATURE A STATIONARY BOUNDARY ACROSS CENTRAL OK NORTHEASTWARD THROUGH SOUTHERN IL/IN/OH. REPEATED ROUNDS OF THUNDERSTORMS ARE FORECAST ALONG THIS FRONT...AND POPS FOR THIS PERIOD WERE GENERALLY KEPT LOW ACROSS THE CWA...WITH THE HIGHEST CONFINED ACROSS THE NORTH. HERE...OUTFLOW BOUNDARIES FROM CONVECTION FURTHER NORTH COULD SET OFF ADDITIONAL CELLS FROM TIME TO TIME...BUT CONFIDENCE IN A COMPLEX DIRECTLY IMPACTING THE CWA IS PRETTY LOW DURING THIS PERIOD. MOST OF NORTHERN MS WILL BE CAPPED AND QUITE WARM WITH HIGHS IN THE LOW 90S. TEMPERATURES FURTHER NORTH WHERE CLOUDS AND POSSIBLE OUTFLOW BOUNDARIES/STORMS EXIST LENDS TO DIMINISHED CONFIDENCE. THE 12Z ECMWF HAS SURPRISINGLY COME MORE INTO LINE WITH THE GFS IN BRINGING THE SURFACE WAVE THROUGH THE AREA WEDNESDAY/WEDNESDAY NIGHT AS OPPOSED TO THURSDAY. RAISED POPS TO LIKELY ACROSS MUCH OF THE AREA DURING THIS TIME AND FOLLOWED A COMPROMISE WITH TEMPERATURES...WINDS AND DEW POINTS. SUNNY AND COOLER TEMPS ARE EXPECTED TO CONCLUDE NEXT WEEK WITH HIGH PRESSURE BUILDING INTO THE MS VALLEY. BORGHOFF && .AVIATION... 18Z TAF CYCLE (1PM FRI - 1PM SAT) VFR CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF TODAY AT ALL OF THE TAF SITES (OUTSIDE OF THUNDERSTORMS). THERE MAY BE A FEW STORMS NEAR JBR AND MEM LATER THIS AFTERNOON AS A SHORTWAVE MOVES NORTH ACROSS ARKANSAS. MVFR CEILINGS AND VISIBILITIES WILL BECOME INCREASINGLY LIKELY LATER TONIGHT ALONG WITH INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. THESE CONDITIONS WILL LINGER INTO SATURDAY MORNING WITH A MIX OF VFR/MVFR CEILINGS AND VISIBILITIES. WINDS WILL REMAIN BRISK FROM THE SOUTH THROUGH THE PERIOD WITH SOME HIGHER GUSTS EXPECTED MAINLY DURING PEAK MIXING PERIODS DURING THE DAYTIME HOURS. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 70 84 72 89 / 40 60 30 50 MKL 66 82 67 87 / 20 60 20 40 JBR 67 83 69 86 / 70 60 30 40 TUP 66 87 68 91 / 10 40 20 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 20, 3:52 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 352 PM CDT FRI MAY 20 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 352 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF I-40 AND WEST OF I-55 THIS EVENING. DAMAGING WIND IS THE MAIN THREAT. HEAVY RAINFALL WILL BE POSSIBLE AS WELL. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG THE ST FRANCIS RIVER AND ALONG THE MISSISSIPPI RIVER. SOME BACKWATER FLOODING IS ALSO POSSIBLE ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE MIDSOUTH SATURDAY AND SUNDAY...MAINLY TO THE WEST AND NORTH OF THE NATCHEZ TRACE PARKWAY. THE PRIMARY SEVERE WEATHER THREATS WILL INCLUDE LARGE HAIL AND DAMAGING WINDS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER INTO THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY SATURDAY AND SUNDAY. BORGHOFF
In the hours before
Special weather statement, May 20, 3:16 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT FRI MAY 20 2011
ARZ008-009-017-018-026-202100-
CRAIGHEAD AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
316 PM CDT FRI MAY 20 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE HAIL OR LARGER AND
WINDS GREATER THAN 40 MPH WAS LOCATED FROM 7 MILES WEST OF
STRAWBERRY TO 24 MILES SOUTHWEST OF CASH AT 316 PM CDT...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...CORNING...
CROWLEYS RIDGE STATE PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE
FRIERSON STATE PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3606 9137 3650 9099 3651 9045 3595 9053
3571 9104 3571 9105 3588 9105 3589 9128
3589 9136 3590 9137
TIME...MOT...LOC 2016Z 215DEG 32KT 3594 9144 3579 9121
3551 9114Special weather statement, May 20, 3:45 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT FRI MAY 20 2011
ARZ026-027-035-202115-
CROSS AR-CRAIGHEAD AR-POINSETT AR-
345 PM CDT FRI MAY 20 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHERN CROSS COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE HAIL OR LARGER AND
WINDS GREATER THAN 40 MPH WAS LOCATED FROM 10 MILES NORTHWEST OF
WEINER TO 5 MILES EAST OF HICKORY RIDGE AT 345 PM CDT...MOVING
NORTHEAST AT 25 MPH.
PEOPLE IN CRAIGHEAD...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BAY...BROOKLAND...HARRISBURG...JONESBORO...LAKE
CITY...LEPANTO...MARKED TREE...TRUMANN AND TYRONZA...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3598 9046 3597 9040 3551 9029 3544 9048
3544 9050 3543 9050 3524 9102 3573 9104
TIME...MOT...LOC 2045Z 235DEG 23KT 3575 9098 3539 9089Special weather statement, May 20, 4:10 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 410 PM CDT FRI MAY 20 2011 ARZ017-018-026-202145- CRAIGHEAD AR-GREENE AR-LAWRENCE AR- 410 PM CDT FRI MAY 20 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 445 PM CDT FOR... WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WESTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES EAST OF EGYPT AT 410 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR BONO...CROWLEYS RIDGE STATE PARK AND LAKE FRIERSON STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3626 9076 3615 9052 3577 9080 3586 9099 TIME...MOT...LOC 2110Z 208DEG 29KT 3590 9084
Special weather statement, May 20, 4:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 417 PM CDT FRI MAY 20 2011 ARZ026>028-202145- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR- 417 PM CDT FRI MAY 20 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 445 PM CDT FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF MARKED TREE AT 418 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR CARAWAY...LAKE CITY...LEACHVILLE...LEPANTO...MANILA... MARKED TREE...MONETTE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3599 9036 3589 9012 3548 9040 3556 9060 TIME...MOT...LOC 2118Z 207DEG 32KT 3561 9045
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:32 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 43 min |
| May 20, 3:16 PM CDT | Special Weather Statement | MEG | Greene, Lawrence, Randolph | 44 min |
| May 20, 3:45 PM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 30 min |
| May 20, 4:10 PM CDT | Special Weather Statement | MEG | Greene | 35 min |
| May 20, 4:17 PM CDT | Special Weather Statement | MEG | Craighead | 28 min |
| May 20, 5:36 PM CDT | Special Weather Statement | MEG | Craighead | 24 min |
| May 20, 6:17 PM CDT | Special Weather Statement | MEG | Mississippi | 28 min |
| May 20, 6:27 PM CDT | Special Weather Statement | MEG | Mississippi | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.